Alert archive / California / Wind Advisories in 2010

Wind Advisory 27, NWS San Diego, CA

October 24, 2010Riverside County, San Bernardino County, San Diego County, California

NWS San Diego, CA issued this wind advisory at Oct 24, 2010, 5:02 PM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Oct 24, 2010, 10:00 PM PDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Oct 24, 2010, 5:02 PM PDT (00:02 UTC)
In effect from
Oct 24, 2010, 10:00 PM PDT
Expired
Oct 25, 2010, 12:19 PM PDT
In force
14 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 0.0 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2010-10-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2010-10-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1271 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

627 
WWUS76 KSGX 250002
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
502 PM PDT SUN OCT 24 2010

...STRONG WINDS ACCOMPANYING A LOW PRESSURE TROUGH WILL SWEEP
ACROSS THE SOUTHERN CALIFORNIA MOUNTAINS AND HIGH DESERTS TONIGHT
AND MONDAY. 

CAZ055-060-250600-
/O.NEW.KSGX.WI.Y.0027.101025T0500Z-101025T2100Z/
SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
502 PM PDT SUN OCT 24 2010

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 2 PM PDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 2 PM PDT
MONDAY. 

* TIMING: WINDS WILL INCREASE THIS EVENING WITH THE STRONGEST
  WINDS TONIGHT THROUGH MIDDAY MONDAY. THE WINDS WILL DIMINISH
  LATE MONDAY AFTERNOON.

* WINDS: STRONG WESTERLY WINDS FROM 25 TO 35 MPH WITH GUSTS TO 50
  MPH ACROSS THE SAN BERNARDINO COUNTY MOUNTAINS AND HIGH
  DESERTS.

* LOCATIONS: VICTORVILLE...HELENDALE...APPLE VALLEY...LUCERNE
  VALLEY...HESPERIA...WRIGHTWOOD...LAKE ARROWHEAD AND BIG BEAR
  CITY. 

* IMPACTS: STRONG WEST WINDS WILL MAKE DRIVING DIFFICULT FOR HIGH
  PROFILE VEHICLES ON HIGHWAY 395 AND INTERSTATE 15.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. 

&&

$$

CAZ056-058-250600-
/O.NEW.KSGX.WI.Y.0027.101025T0500Z-101025T2100Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
502 PM PDT SUN OCT 24 2010

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 2 PM PDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 2 PM PDT
MONDAY. 

* TIMING: WINDS WILL INCREASE THIS EVENING WITH THE STRONGEST
  WINDS TONIGHT THROUGH MIDDAY MONDAY. THE WINDS WILL DIMINISH
  MONDAY AFTERNOON.

* WINDS: STRONG WESTERLY WINDS FROM 25 TO 35 MPH IN THE MOUNTAINS
  WITH GUSTS TO 50 MPH AT TIMES.

* LOCATIONS: IDYLLWILD...ANZA...WARNER SPRINGS...RANCHITA...MOUNT
  LAGUNA...LAKE CUYAMACA AND JULIAN.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.

&&

$$

MOEDE
3 follow-up statements
174 
WWUS76 KSGX 250457
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
957 PM PDT SUN OCT 24 2010

...STRONG WINDS ACCOMPANYING A LOW PRESSURE TROUGH WILL SWEEP
ACROSS THE SOUTHERN CALIFORNIA MOUNTAINS AND HIGH DESERTS TONIGHT
AND MONDAY.

CAZ055-060-251300-
/O.CON.KSGX.WI.Y.0027.101025T0500Z-101025T2100Z/
SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
957 PM PDT SUN OCT 24 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT MONDAY. 

* TIMING: GUSTY WINDS THROUGH MIDDAY MONDAY. THE WINDS WILL
  DIMINISH LATE MONDAY AFTERNOON.

* WINDS: STRONG WESTERLY WINDS FROM 25 TO 35 MPH WITH GUSTS TO 50
  MPH ACROSS THE SAN BERNARDINO COUNTY MOUNTAINS AND HIGH DESERTS.

* LOCATIONS: VICTORVILLE...HELENDALE...APPLE VALLEY...LUCERNE
  VALLEY...HESPERIA...WRIGHTWOOD...LAKE ARROWHEAD AND BIG BEAR
  CITY.

* IMPACTS: STRONG WEST WINDS WILL MAKE DRIVING DIFFICULT FOR HIGH
  PROFILE VEHICLES ON HIGHWAY 395 AND INTERSTATE 15.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.

&&

$$

CAZ056-058-251300-
/O.CON.KSGX.WI.Y.0027.101025T0500Z-101025T2100Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
957 PM PDT SUN OCT 24 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT MONDAY. 

* TIMING: GUSTY WINDS THROUGH MIDDAY MONDAY. THE WINDS WILL
  DIMINISH MONDAY AFTERNOON.

* WINDS: STRONG WESTERLY WINDS FROM 25 TO 35 MPH IN THE MOUNTAINS
  WITH GUSTS TO 50 MPH AT TIMES.

* LOCATIONS: IDYLLWILD...ANZA...WARNER SPRINGS...RANCHITA...MOUNT
  LAGUNA...LAKE CUYAMACA AND JULIAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.

&&

$$

MOEDE
050 
WWUS76 KSGX 251021
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
321 AM PDT MON OCT 25 2010

...STRONG ONSHORE WINDS IN THE MOUNTAINS AND DESERTS THROUGH EARLY
AFTERNOON...

.A TROUGH OF LOW PRESSURE MOVING INLAND THROUGH THE WEST WILL
BRING STRONG ONSHORE FLOW TODAY WITH STRONG GUSTY WINDS AT TIMES
IN THE MOUNTAINS AND DESERTS THROUGH EARLY AFTERNOON.

CAZ055-060-252100-
/O.UPG.KSGX.WI.Y.0027.000000T0000Z-101025T2100Z/
/O.NEW.KSGX.HW.W.0005.101025T1021Z-101025T2100Z/
SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
321 AM PDT MON OCT 25 2010

...HIGH WIND WARNING IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 


* TIMING: THROUGH EARLY AFTERNOON. THE WINDS WILL DECREASE DURING
  THE AFTERNOON.

* WINDS: AREAS OF WEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH.
  LOCAL GUSTS TO 75 MPH NEAR THE RIDGETOPS...ALONG DESERT
  SLOPES...AND NEAR THE DESERT FOOTHILLS.

* LOCATIONS: VICTORVILLE...HELENDALE...APPLE VALLEY...LUCERNE
  VALLEY...HESPERIA...WRIGHTWOOD...LAKE ARROWHEAD AND BIG BEAR
  CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND IN THE
DESERT COULD REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE
LIMBS AND DOWNED POWER LINES.

&&


$$

CAZ056-058-252100-
/O.CON.KSGX.WI.Y.0027.000000T0000Z-101025T2100Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
321 AM PDT MON OCT 25 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. 

* TIMING: THROUGH EARLY AFTERNOON. THE WINDS WILL DECREASE DURING
  THE AFTERNOON.

* WINDS: AREAS OF WEST WINDS FROM 25 TO 35 MPH WITH GUSTS TO 50
  MPH...MAINLY NEAR RIDGETOPS AND ALONG DESERT SLOPES.

* LOCATIONS: IDYLLWILD...ANZA...WARNER SPRINGS...RANCHITA...MOUNT
  LAGUNA...LAKE CUYAMACA AND JULIAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.

&&

$$

MAX DAILY WIND GUST REPORTS ON THE WEB:
HTTP://WWW.WRH.NOAA.GOV/SGX/KML/WIND.PHP?WFO=SGX

MARTIN
614 
WWUS76 KSGX 251919
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1219 PM PDT MON OCT 25 2010

...STRONG WEST WINDS IN THE UPPER DESERTS THROUGH AFTERNOON...

.A TROUGH OF LOW PRESSURE MOVING INLAND THROUGH THE STATE CAUSED
A STRONG ONSHORE FLOW TODAY. STRONG GUSTY WINDS DEVELOPED IN THE
MOUNTAINS AND DESERTS. WINDS HAVE DECREASED EXCEPT STRONG GUSTY
WINDS ARE EXPECTED THIS AFTERNOON IN THE UPPER DESERTS.

CAZ060-260100-
/O.CAN.KSGX.HW.W.0005.000000T0000Z-101025T2100Z/
/O.NEW.KSGX.WI.Y.0028.101025T1919Z-101026T0100Z/
APPLE AND LUCERNE VALLEYS-
1219 PM PDT MON OCT 25 2010

...WIND ADVISORY IN EFFECT UNTIL 6 PM PDT THIS EVENING...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM PDT THIS EVENING. THE
HIGH WIND WARNING HAS BEEN CANCELLED. 


* TIMING: THROUGH AFTERNOON. THE WINDS WILL DECREASE LATER
  AFTERNOON. 

* WINDS: AREAS OF WEST WINDS 20 TO 30 MPH WITH GUSTS TO AROUND 45
  MPH. LOCALLY HIGHER GUSTS.

* LOCATIONS: VICTORVILLE...HELENDALE...APPLE VALLEY...LUCERNE
  VALLEY...HESPERIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND IN THE
DESERT COULD REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN
TREE LIMBS AND DOWNED POWER LINES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

CAZ055-252030-
/O.CAN.KSGX.HW.W.0005.000000T0000Z-101025T2100Z/
SAN BERNARDINO COUNTY MOUNTAINS-
1219 PM PDT MON OCT 25 2010

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE HIGH
WIND WARNING. 

WINDS HAVE DECREASED. ISOLATED GUSTS TO AROUND 45 MPH ARE
POSSIBLE THROUGH EARLY AFTERNOON.

$$

CAZ056-058-252030-
/O.CAN.KSGX.WI.Y.0027.000000T0000Z-101025T2100Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
1219 PM PDT MON OCT 25 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DECREASED. ISOLATED GUSTS TO AROUND 45 MPH ARE
POSSIBLE THROUGH EARLY AFTERNOON.

&&

$$

MAX DAILY WIND GUST REPORTS ON THE WEB:
HTTP://WWW.WRH.NOAA.GOV/SGX/KML/WIND.PHP?WFO=SGX

WHITLOW

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Oct 24, 1:30 PM PDT, 3 hours 32 minutes earlier.

Area forecast discussion, Oct 24, 1:30 PM PDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
130 PM PDT SUN OCT 24 2010

.SYNOPSIS...
THE MARINE LAYER WILL DEEPEN SIGNIFICANTLY TONIGHT WITH AN UPPER
LEVEL DISTURBANCE MOVING THROUGH TO THE NORTH. SCATTERED RAIN IS
EXPECTED OVER THE AREA TONIGHT THROUGH MONDAY. WINDS WILL INCREASE
IN THE MOUNTAINS AND DESERTS THIS AFTERNOON WITH BREEZY TO LOCALLY
WINDY CONDITIONS. WINDS WILL INCREASE TONIGHT AND MONDAY WITH WINDY
CONDITIONS IN THE MOUNTAINS AND DESERTS AND BREEZY ELSEWHERE. WINDS
WILL BE MUCH LOWER TUESDAY AND THE MARINE LAYER WILL BE LOWERING.
HIGH PRESSURE ALOFT MOVES OVER WEDNESDAY THROUGH THURSDAY WITH A
WEAK OFFSHORE FLOW. THE MARINE LAYER IS EXPECTED TO CLEAR OUT THEN.
CLOUDS ARE EXPECTED TO INCREASE FRIDAY AND A COLD FRONT MAY MOVE
INTO THE AREA FRIDAY NIGHT THROUGH SATURDAY. A COLD FRONT WILL MOVE
INTO THE NORTH PART OF THE STATE SUNDAY WITH A WEAK TROUGH OVER THE
AREA.

&&

.DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO...
ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES.

ONSHORE FLOW RAMPS UP THIS AFTERNOON THROUGH MONDAY WITH BREEZY TO
LOCALLY WINDY CONDITIONS IN THE MOUNTAINS AND DESERTS THIS
AFTERNOON. THE MARINE LAYER IS FORECAST TO INCREASE TO ABOUT 8K FT
TONIGHT THROUGH MONDAY WITH SCATTERED RAIN. WINDS WILL INCREASE
MONDAY WITH WINDY CONDITIONS IN THE MOUNTAINS AND DESERTS AND
LOCALLY BREEZY ELSEWHERE. WINDS WILL DROP OFF MONDAY NIGHT WITH MUCH
LIGHTER WINDS TUESDAY. HIGH PRESSURE ALOFT INCREASES OVER SOCAL
WEDNESDAY THROUGH THURSDAY. A WEAK OFFSHORE FLOW DEVELOPS TUESDAY
NIGHT THROUGH THURSDAY MORNING. THE LOW CLOUDS ARE EXPECTED TO CLEAR
OUT. A TROUGH WILL DEEPEN INTO THE STATE FRIDAY WITH INCREASING
CLOUDS MOVING INTO THE AREA. A COLD FRONT MAY MOVE THROUGH SOCAL
FRIDAY NIGHT THROUGH SATURDAY. GFS AND ECMWF MODELS ARE MUCH
DIFFERENT NOW WITH THE GFS STRONGER WITH THIS FEATURE. THE ECMWF
MODEL LIFTS THE TROUGH TO THE NORTHEAST THROUGH THE STATE. THE
MODELS HAVE SEVERAL DAYS TO MAKE SOME CHANGES AS TO WHERE THE SYSTEM
WILL GO...AND WILL HANG ON TO THE SLIGHT CHANCE FOR PRECIPITATION
FRIDAY NIGHT AND SATURDAY. GUSTY WINDS THIS AFTERNOON IN THE
MOUNTAINS AND DESERTS WITH WINDY CONDITIONS DEVELOPING TONIGHT
THROUGH MONDAY AND BREEZY ELSEWHERE. WINDS MAY REACH ADVISORY
CRITERIA MONDAY AFTERNOON IN THE DESERTS. COOLER MONDAY...SLIGHTLY
WARMER TUESDAY...WARMER WEDNESDAY AND THURSDAY...COOLER FRIDAY AND
SATURDAY...SLIGHTLY WARMER SUNDAY.

&&

.AVIATION...
242030...SCT STRATUS WITH BASES AROUND 3000 FT MSL AND  VARIABLE MID
AND HIGH LEVEL CLOUDS AOA FL150 WILL CONTINUE THROUGH THE DAY. MVFR
CIGS/VSBY WILL REDEVELOP LATE THIS EVENING. SCATTERED SHOWERS MAY
PRODUCE PERIODS OF IFR/LIFR CIGS/VSBY OVER AND WEST OF THE MTNS
TONIGHT THROUGH MONDAY AFTERNOON.

WEST WINDS WILL STRENGTHEN TONIGHT WITH LOCAL GUSTS TO 30-40 KT IN
THE MTNS AND DESERTS. ASSOCIATED UP AND DOWNDRAFTS...ROTOR
ACTIVITY...AND LLWS ARE POSSIBLE.

.MARINE...15 TO 20 KT WEST WINDS WITH GUSTS TO 30 KT ARE EXPECTED
MONDAY AFTERNOON THROUGH TUESDAY OVER THE COASTAL WATERS. STEEP
WAVES FROM A NW FRESH SWELL ARE EXPECTED MON EVENING THROUGH TUE
NIGHT. THE COMBINATION OF WINDS AND LARGE SWELL MAY PRODUCE ROUGH
SEAS FOR SMALL CRAFT. CONDITIONS WILL BE MONITORED FOR A POSSIBLE
SMALL CRAFT ADVISORY.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...

SPECIAL WEATHER STATEMENT...SEE LAXSPSSGX.

&&

PUBLIC...WHITLOW
AVIATION/MARINE...SS
Hazardous weather outlook, Oct 24, 4:00 AM PDT, 13 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 AM PDT SUN OCT 24 2010

CAZ042-043-048-050-055>058-060>062-250000-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
400 AM PDT SUN OCT 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

PATCHY DENSE FOG ON THE COASTAL MOUNTAIN SLOPES WITH LOCAL
VISIBILITY LESS THAN A QUARTER OF A MILE AT TIMES.

LOCAL STRONG GUSTY ONSHORE WINDS IN THE MOUNTAINS AND DESERTS LATE
TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

LOCAL STRONG GUSTY ONSHORE WINDS IN THE MOUNTAINS AND DESERTS
MONDAY.

.SPOTTER INFORMATION STATEMENT...SKYWARN SPOTTER ACTIVATION IS NOT
REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO
REPORT SIGNIFICANT WEATHER CONDITIONS.

ATKIN

In the hours before

Special weather statement, Oct 24, 1:28 PM PDT, 3 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
128 PM PDT SUN OCT 24 2010

CAZ042-043-048-050-055>058-060>062-250500-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
128 PM PDT SUN OCT 24 2010

...WET AND LOCALLY WINDY WEATHER TONIGHT INTO MONDAY...

MOISTURE ENTRAINED FROM THE REMNANTS OF TYPHOON MEGI OVER THE WEST
PACIFIC WILL MOVE OVER SOUTHERN CALIFORNIA TONIGHT THROUGH MONDAY. A
WEAK DISTURBANCE EMBEDDED IN THE STRENGTHENING NORTHWEST FLOW ALOFT
WILL HELP DEEPEN THE MARINE LAYER LAYER TO PRODUCE AREAS OF RAIN
OVER AND WEST OF THE MOUNTAINS TONIGHT INTO MONDAY. SHOWERS WILL
TAPER OFF MONDAY AFTERNOON AND MAINLY BE OVER THE MOUNTAINS.

RAINFALL TOTALS SHOULD RANGE FROM AROUND ONE TENTH OF AN INCH ALONG
THE COAST...TO ABOUT THREE QUARTERS OF AN INCH ON COASTAL MOUNTAIN
SLOPES. HOWEVER...AMOUNTS CLOSE TO AN INCH ARE POSSIBLE WHERE
OROGRAPHIC LIFT IS MAXIMIZED. THE SNOW LEVEL WILL BE ABOVE
8000 FEET.

WINDS ALOFT AND ONSHORE FLOW WILL CAUSE LOCAL STRONG GUSTY WINDS IN
THE MOUNTAINS AND DESERTS THIS AFTERNOON THROUGH MONDAY. MOST
WIND GUSTS WILL BE 25 TO 35 MPH BUT THERE COULD BE ISOLATED GUSTS TO
45 MPH...MAINLY IN THE HIGH DESERTS.

THE RAIN WILL MAKE ROADS SLICK AND MOTORISTS SHOULD USE EXTRA
CAUTION. FOG WILL LOCALLY REDUCE VISIBILITY TO LESS THAN A QUARTER
OF A MILE AT TIMES IN THE MOUNTAINS. THE STRONG GUSTY WINDS IN THE
MOUNTAINS AND DESERTS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
MOTORISTS WITH HIGH PROFILE VEHICLES.

SGX

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 24, 9:13 PM PDTSmall Craft AdvisorySGX26 hr
Oct 25, 3:21 AM PDTHigh Wind WarningSGXSan Bernardino9 hr
Oct 25, 12:19 PM PDTWind AdvisorySGXSan Bernardino6 hr

Nearby

Wind Advisories in California, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.